Alert archive / South Dakota / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Mar 30, 2010, 2:10 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2010, 2:10 PM CDT (19:10 UTC)
- Expired
- Mar 30, 2010, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
999 WWUS83 KFSD 301910 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 210 PM CDT TUE MAR 30 2010 .GUSTY WINDS...DRY GRASSES...AND LOW RELATIVE HUMIDITY HAVE PRODUCED CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF WILDFIRE. CONDITIONS WILL IMPROVE THIS EVENING AS WINDS DECREASE AND RELATIVE HUMIDITY IMPROVES. IAZ300-301-NEZ249-310000- /O.NEW.KFSD.FW.W.0001.100330T1910Z-100331T0000Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS- EXTREME NORTHEAST NEBRASKA- 210 PM CDT TUE MAR 30 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NEBRASKA...249 IN IOWA...300...301 GUSTY WINDS...DRY GRASSES...AND LOW RELATIVE HUMIDITY HAVE PRODUCED CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF WILDFIRE. CONDITIONS WILL IMPROVE THIS EVENING AS WINDS DECREASE AND RELATIVE HUMIDITY IMPROVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 97
2 follow-up statements
063 WWUS83 KFSD 302044 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 344 PM CDT TUE MAR 30 2010 .GUSTY WINDS...DRY GRASSES...AND LOW RELATIVE HUMIDITY HAVE PRODUCED CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF WILDFIRE. CONDITIONS WILL IMPROVE THIS EVENING AS WINDS DECREASE AND RELATIVE HUMIDITY IMPROVES. MNZ900-SDZ257-258-310000- /O.EXA.KFSD.FW.W.0001.000000T0000Z-100331T0000Z/ SOUTHWEST MINNESOTA-MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 344 PM CDT TUE MAR 30 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN SOUTH DAKOTA...257...258 IN MINNESOTA...900 GUSTY WINDS...DRY GRASSES...AND LOW RELATIVE HUMIDITY HAVE PRODUCED CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF WILDFIRE. CONDITIONS WILL IMPROVE THIS EVENING AS WINDS DECREASE AND RELATIVE HUMIDITY IMPROVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG AND GUSTY WINDS FROM 25 TO 35 MPH...LOW RELATIVE HUMIDITY OF 20 TO 25 PERCENT...AND WARM TEMPERATURES IN THE UPPER 70S WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IAZ300-301-NEZ249-310000- /O.CON.KFSD.FW.W.0001.000000T0000Z-100331T0000Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS- EXTREME NORTHEAST NEBRASKA- 344 PM CDT TUE MAR 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NEBRASKA...249 IN IOWA...300...301 GUSTY WINDS...DRY GRASSES...AND LOW RELATIVE HUMIDITY HAVE PRODUCED CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF WILDFIRE. CONDITIONS WILL IMPROVE THIS EVENING AS WINDS DECREASE AND RELATIVE HUMIDITY IMPROVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CHAPMAN
978 WWUS83 KFSD 302359 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 659 PM CDT TUE MAR 30 2010 .EVENING COOLING...THE CORRESPONDING INCREASE IN RELATIVE HUMIDITY...AND A SLOW DECREASE IN WINDS WILL CONTINUE TO ALLEVIATE THE FIRE DANGER OVER THE AREA THIS EVENING. IAZ300-301-NEZ249-310100- /O.EXP.KFSD.FW.W.0001.000000T0000Z-100331T0000Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS- EXTREME NORTHEAST NEBRASKA- 659 PM CDT TUE MAR 30 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NEBRASKA...249 IN IOWA...300...301 COOLING WITH THE APPROACH AND PASSAGE OF SUNSET...INCREASING RELATIVE HUMIDITIES...AND SLOWLY DECREASING WINDS WILL ALLOW THE FIRE DANGER TO CONTINUE TO DECREASE THIS EVENING. $$ MNZ900-SDZ257-258-310100- /O.EXP.KFSD.FW.W.0001.000000T0000Z-100331T0000Z/ SOUTHWEST MINNESOTA-MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 659 PM CDT TUE MAR 30 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN SOUTH DAKOTA...257...258 IN MINNESOTA...900 COOLING WITH THE APPROACH AND PASSAGE OF SUNSET...INCREASING RELATIVE HUMIDITIES...AND SLOWLY DECREASING WINDS WILL ALLOW THE FIRE DANGER TO CONTINUE TO DECREASE THIS EVENING. $$ WILLIAMS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Mar 30, 10:18 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Mar 30, 10:18 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1018 AM CDT TUE MAR 30 2010 .DISCUSSION... ONLY CHANGE FOR TODAY WAS TO BUMP UP THE FIRE DANGER TO THE EXTREME CATEGORY INTO SW MN AND MUCH NW IA AND THICKEN CLOUD COVER SLIGHTLY. MAIN CONCERN IS WITH THE WIND...WHICH CURRENTLY IS GUSTING AT 25 TO 35 MPH OVER THIS AREA...AND EVEN CLOSE TO 40 MPH AT SLB AND SPW. THERE IS THE POTENTIAL FOR RED FLAG TYPE CONDITIONS...BUT IT APPEARS THICK CIRRUS WILL INHIBIT DEEP MIXING TODAY...AT LEAST NOT MIXING TO THE POTENTIAL MAX...AND MAY HOLD TEMPERATURES DOWN A FEW DEGREES BELOW THE CURRENT HIGHS DEPENDING HOW THICK THE CIRRUS REMAINS. LACK OF DEEP MIXING SHOULD KEEP RELATIVE HUMIDITY ABOVE RED FLAG CRITERIA WHERE THE WINDS ARE THE STRONGEST. /97 && .AVIATION... VFR CONDITIONS EXPECTED THROUGH TODAY. BRISK SOUTHERLY WINDS WILL BE PRESENT...ESPECIALLY TO THE EAST OF INTERSTATE 29 WHERE SUSTAINED WINDS WILL BE 20 TO 25 KTS...WITH GUSTS TO 30-35 KTS. WINDS WILL DIMINSH TONIGHT && .PREV DISCUSSION... MAIN ISSUE AGAIN TODAY WL BE THE FIRE DANGER THREAT ACRS CWA. WARMERST TEMPS AND LOWEST RH LEVELS WL BE ACRS WRN CWA...BUT WNDS WL NOT BE AS STRONG. THIS WL LIKELY KEEP FIRE DANGER BLO RED FLAG CRITERIA...BUT DEF IN THE EXTREME CAT ACRS THE SW. FURTHER E...TEMPS WL NOT BE AS WARM WITH HIGHER RH. HWVR...FEEL MODELS TOO HIGH ON THE DPS AND FEEL MOST OF DAY WL BE IN THE MID 30S TO LOWER 40S. THESE LOWER DPS COMBINED WITH THE STRONGER WNDS WL PUSH THE FIRE DANGER INTO THE VERY HIGH CATEGORY. SHUD SEE FAIRLY WDSPRD CI ACRS CWA EARLY THIS MORN...BUT SHUD THIN OUT DURING DAY AND SHUD BE MOSUNNY THIS AFTN. WEAK S/W WL PUSH WEAK CDFNT SEWD ACRS CWA TONIGHT INTO WED. TEMPS WL BE ABOUT 10 DEG COOLER ACRS WRN CWA BEHIND THIS FNT ON WED...WITH 70S ACRS THE E WHERE IT SHUD MIX OUT AHEAD OF FNT. WL PBLY SEE SOME CI WITH THIS S/W AND WNDS LIKELY NOT TO BE AS STG AS TODAY ACRS THE ERN CWA...SO FIRE DANGER WL NOT BE AS HIGH ON WED. FNT WL STALL OUT JUST SE OF CWA ON THU AND MAY LIFT A LTL FURTHER N THU AFTN. MOST OF CWA WL BE COOLER ON THU WITH HIGHS FM ONLY THE LOWER 50S NW WHERE MORE CLOUD COVER AND NELY LOW LEVEL FLOW EXPECTED TO THE MID TO UPPER 70S ACRS FAR SERN CWA WHERE LOW LEVEL FLOW WL BECOME MORE SLY IN THE AFTN. MOST OF CWA CAPPED OFF ON THU ANY ANY RAIN THAT CAN DEVELOP BEHIND FNT WL BE WELL NW OF FNT. WAS TEMPTED TO PULL POPS ACRS WRN CWA THU DURING THE DAY...BUT WL KEEP SMALL POP IN FCST. MODELS STILL NOT IN AGREEMENT ON PRECIP CHC THU NITE INTO FRI MORN. BOTH GFS AND EC HAVE FAIRLY DECENT ELEVATED INSTABIL LATE THU NITE E OF I29...BUT CAP IS FAIRLY STG. IF ELEVATED STORMS CAN GET GOING...THE BEST CHC WUD BE E OF I29 AFTER 06Z FRI. FURTHER NW ACRS FAR NW CWA...S/W SHEARING OFF TO THE NE DURING THE NIGHT MAY PRODUCE SOME FAIRLY WDSPRD R-...BUT HOW FAR NW OF SFC FNT IS STILL IN QUESTION. THIS AREA OF RAIN CUD REMAIN NW OF CWA...BUT MODELS DO SHOW SOME MID LVL FNTLGEN THERE AND WL KEEP FAIRLY HIGH POP THERE. FRI CUD BE AN INTERESTING DAY ESPEC ERN CWA FRI AFTN AND FRI NITE. BOTH EC AND GEM LIFT SRN WAVE FURTHER N THAN GFS. IF THIS SOLUTION OCCURS...THEN BEST CHC FOR RW/TRW ACRS ERN CWA CUD BE FRI AFTN AND NITE...PSBLY LINGERING INTO SAT. GFS ON THE OTHER HAND KEEPS WAVE WELL S AND DOESNT LIFT IT NEWD. GFS UPPER PATTERN SEEMS A BIG CHAOTIC AND PREFER SMOOTHER SOLUTION OF GEM/EC. SO WL KEEP HIGH POPS GOING ACRS SERN CWA FRI AND FRI NITE. WL NEED TO WATCH THIS AS CUD SEE 1+ INCHES OF RAIN ACRS NW IA FRI AFTN AND NITE. SHUD ALSO BE QUITE A BIT COOLER FRI ACRS CWA WITH CLOUDS...RAIN AND NELY LOW LEVEL FLOW. SAT CUD BE A CLOUDY AND COOL DAY ACRS THE E IF THIS WAVE SLOWS DOWN EVEN MORE OR LIFTS FURTHER NWD FRI NITE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Mar 30, 9:16 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 916 AM CDT TUE MAR 30 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-311200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 916 AM CDT TUE MAR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... FLOODING WILL CONTINUE ALONG THE JAMES RIVER UNTIL FURTHER NOTICE. OTHER MAIN STEM RIVERS CONTINUE TO FALL. FIRE DANGER... GUSTY WINDS...DRY GRASSES...AND LOW RELATIVE HUMIDITY WILL PUSH THE GRASSLAND FIRE INDEX INTO THE EXTREME CATEGORY ALONG THE MISSOURI RIVER AND THROUGH THE JAMES RIVER VALLEY THIS AFTERNOON. THE GRASSLAND FIRE INDEX WILL ALSO REACH THE EXTREME CATEGORY ACROSS SOUTHWEST MINNESOTA AND MUCH OF NORTHWEST IOWA. THE VERY HIGH CATEGORY WILL BE FOUND ALONG THE INTERSTATE 29 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Red Flag Warnings in South Dakota, 2010Red Flag Warnings in Minnesota, 2010Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.